Co-codamol is a painkiller which is a mixture of codeine and paracetamol. You can find the 30/500 strength on this page, the reason behind the two numbers is due to there being 30mg of codeine and 500mg of paracetamol in each tablet. Common side effects may include headaches, constipation, vomiting/feeling sick and feeling sleepy. You should consult a doctor immediately if you have serious side effects such as dizziness, skin rashes or difficulty urinating.
We've all experienced pain, headaches, sore muscles, arthritis and injuries. Pain can reach from mild to unbearable, but can nearly always be addressed by the right medications.
Sometimes, over the counter medicines such as paracetemol or ibuprofen can be enough, but if you have tried these and they haven't helped, a doctor may be able to prescribe you something more effective.
Remember, stronger pain medications can have potential drawbacks. Opioids can be highly addictive and should only be used under a doctor's supervision.
Discontinuing these medications suddenly after prolonged use can cause withdrawal symptoms so you should never do this without professional advice.
- Dr. Christian Jessen
The video and article above is for information purposes only. They are not intended to diagnose a condition or prescribe a medicine. If you have any specific concerns about your health, please consult your GP or use our online doctor's service. You can follow Dr. Christian Jessen online on his Twitter account.
Co-codamol is a combination painkiller (analgesic) consisting of codeine and paracetamol, it is often prescribed when paracetamol does not provide efficient pain relief. Co-codamol 30/500mg is just one of three strengths of the medication; you can find the 30/500mg strength on this page. 30/500 stands for 30mg of codeine and 500mg of paracetamol found in each tablet. Paracetamol is a painkiller that relieves mild to moderate pain and codeine is a stronger painkiller known as an opioid.
Co-codamol is used to treat many causes of mild to moderate pain and comes in the form of capsules, tablets and effervescent tablets. Codeine phosphate is also available in generic form. It also goes by the brand names of Kapake, Solpadol, Codipar, Tylex and Zapain.
The medication works best in eliminating short-term pains and aches and is often used for back pain. Also, it’s usually taken when painkillers such as paracetamol, aspirin and ibuprofen haven’t successfully relieved pain.
You should take Co-codamol for as long as you have been advised to. Prolonged usage of Co-codamol may result in your body becoming tolerant to it, you can prevent the symptoms of withdrawal by gradually reducing the dosage, but this should be discussed with your doctor beforehand.
Taking more of this medication than prescribed can result in serious side effects such as dizziness, feeling very sleepy or feeling sick, as well as difficulty breathing. You should call the NHS for advice on their non-emergency number (111) or 999 if breathing difficulties arise.
Due to Co-codamol containing paracetamol, you should avoid taking paracetamol as you could run the risk of overdosing on paracetamol. Ensure you read the patient information leaflet included with the other painkillers to check if it contains codeine or paracetamol. As always, you should consult your doctor beforehand.
There are potential side effects with Co-codamol, like with all medicines. Some are more likely to occur than others, but you should be aware before taking the medication, all of these are available in the patient information leaflet too.
You should stop taking the medication immediately if you show symptoms of an allergic reaction:
Common side effects include the following:
Should you experience any side effects, including those not listed here and in the patient information leaflet, we encourage you to report the effects via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard to help provide more information in regards to the safety of this medication.
No posts found